# SDR CA000706033

- Difficulty date: February 1, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Mooney M20D
- Aircraft time: 5,981 hours
- Engine: Lyc O360A1D
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Line
- Condition: Damaged
- Location: Fuel System
- Part time: 6,082 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: N, B
- Precautionary procedure: A

## Discrepancy

(CAN) ON 1 FEB 2000 PILOT REPORTED FLUCTUATING FUEL PRESSURE GAUGE. ALSO IN THE PAST PILOTS FELT IT READ LOW AND SOMETIMES NOTICED A FUEL SMELL. FOUND: THE SHORT CURVED FUEL LINE (NOT SHOWN IN MANUAL)  THAT PASSES THROUGH THE CABIN BETWEEN THE FUEL SELECTOR & THE FUEL STRAINER HAD BEEN RUBBING WHERE IT PASSES THROUGH BULKHEAD. THE HOLE WAS AT THE TOP OF THE BEND AT THE HIGHEST POINT OFTHE FUEL SYSTEM. THEREFORE IT DID NOT LEAK BUT SENT OUT AN ODOR. WHEN RUNNING, AIR WOULD BE INJECTED THROUGH THIS HOLE  CAUSING LOW FUEL PRESSURE AND FLUCTUATIONS. A NEW LINE WAS MADE AND FUEL PRESSURE IS NOW NORMAL.
